MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) OSTIUM SEEKER PROBE; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) OSTIUM SEEKER PROBE; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Catalog Number 9732374
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was unavailable.Device lot number, or serial number, unavailable.Device manufacturing date is dependent on lot number/serial number, therefore, unavailable.No parts have been received by the manufacturer for evaluation.
 
Event or Problem Description
A medtronic representative reported that the registration probe straight suction was deformed.The procedure was completed using the navigation with no patient impact.No delay in surgery was reported.
 
Additional Manufacturer Narrative
The probe was returned to the manufacturer for analysis.The returned probe is well worn with many nicks and scratches.The probe array was loose, rotating under its own weight.However, with markers attached and fully seated, the probe returned good geometry and divot error readings verifying without issue.The device was found to be fully functional.The reported event could not be duplicated by medtronic personnel.
 
Additional Manufacturer Narrative
Additional information: device manufacture date provided.

Brand Name
OSTIUM SEEKER PROBE
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6435602
Report Number1723170-2017-01331
Device Sequence Number16150630
Product Code HAW
UDI-Device Identifier00613994128195
UDI-Public00613994128195
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K974187
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9732374
Device Lot Number12454A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/28/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/27/2017
Supplement Report FDA Received Date05/31/2017
06/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1